Lower dose of teprotumumab may be effective in active TED with less adverse events
Sensorineural hearing loss has been associated with the use of teprotumumab in patients with thyroid eye disease (TED). A recent case report details the use of half-dose teprotumumab in a 64-year-old female with active moderate-severe TED.
The patient experienced significant sensorineural hearing loss after 4 infusions of teprotumumab and discontinued treatment. She was treated with a course of intravenous methylprednisolone and orbital radiation, however, she experienced worsening TED symptoms.
After 1 year, teprotumumab was restarted at a half dose of 10 mg/kg for 8 infusions.
The authors report that 3 months after treatment the patent had resolution of double vision and orbital inflammatory signs, and significant improvement in proptosis. Significant sensorineural hearing loss did not return and there was an overall reduction in the severity of other adverse events.
Phansalkar R, Lu T, Alyono J, et al. Reduction of Teprotumumab-Induced Hearing Loss With Comparable Efficacy Using Half-Dose Therapy. Ophthalmic Plast Reconstr Surg. 2023 Mar 3. doi: 10.1097/IOP.0000000000002355. Epub ahead of print. PMID: 36877549.